MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HINGE DIS FEM WDG TRL SZ 3 5MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LEGION HINGE DIS FEM WDG TRL SZ 3 5MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71434229
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that after tka procedure it was noticed that the finish on the legion hinge dis fem wdg trial size 3 5mm was coming off the magnet causing debris to come off.It was found during sterilization.No patient harm or additional complications were reported.
 
Additional Manufacturer Narrative
G4, h2, h6: the device, intended for use in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LEGION HINGE DIS FEM WDG TRL SZ 3 5MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11366314
Report Number1020279-2021-01535
Device Sequence Number1151301
Product Code HRY
UDI-Device Identifier00885556032169
UDI-Public00885556032169
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71434229
Device Catalogue Number71434229
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1